Alert archive / North Carolina / Beach Hazards Statements in 2024
Beach Hazards Statement 20, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jul 15, 2024, 8:11 PM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, South Carolina. It took effect at Jul 16, 2024, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2024, 8:11 PM EDT (00:11 UTC)
- In effect from
- Jul 16, 2024, 6:00 AM EDT
- Expired
- Jul 16, 2024, 7:49 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC
The radar
The Wilmington radar (KLTX), 9 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2379 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
587 WHUS42 KILM 160011 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 811 PM EDT Mon Jul 15 2024 NCZ106-108-SCZ056-161000- /O.NEW.KILM.BH.S.0020.240716T1000Z-240717T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 811 PM EDT Mon Jul 15 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY EVENING... * WHAT...Strong south to north longshore currents. There is also a Moderate Risk of rip currents. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Georgetown County. * WHEN...From 6 AM EDT Tuesday through Tuesday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
3 follow-up statements
733 WHUS42 KILM 160852 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 452 AM EDT Tue Jul 16 2024 NCZ106-108-SCZ056-161700- /O.CON.KILM.BH.S.0020.240716T1000Z-240717T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 452 AM EDT Tue Jul 16 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong south to north longshore currents. There is also a Moderate Risk of rip currents. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Georgetown County. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
892 WHUS42 KILM 161633 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1233 PM EDT Tue Jul 16 2024 NCZ106-108-SCZ056-170000- /O.CON.KILM.BH.S.0020.000000T0000Z-240717T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 1233 PM EDT Tue Jul 16 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong south to north longshore currents. There is also a Moderate Risk of rip currents. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Georgetown County. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
953 WHUS42 KILM 162349 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 749 PM EDT Tue Jul 16 2024 NCZ106-108-180000- /O.CAN.KILM.BH.S.0020.000000T0000Z-240717T0000Z/ /O.NEW.KILM.BH.S.0021.240717T1000Z-240718T0000Z/ /O.NEW.KILM.RP.S.0017.240717T1000Z-240718T0000Z/ Coastal Pender-Coastal New Hanover- 749 PM EDT Tue Jul 16 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... * WHAT...For the Beach Hazards Statement, Strong south to north longshore current. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...From 6 AM EDT Wednesday through Wednesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ SCZ056-180000- /O.CAN.KILM.BH.S.0020.000000T0000Z-240717T0000Z/ /O.NEW.KILM.BH.S.0021.240717T1000Z-240718T0000Z/ Coastal Georgetown- 749 PM EDT Tue Jul 16 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...Coastal Georgetown County. * WHEN...From 6 AM EDT Wednesday through Wednesday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ SCZ054-180000- /O.NEW.KILM.BH.S.0021.240717T1000Z-240718T0000Z/ /O.NEW.KILM.RP.S.0017.240717T1000Z-240718T0000Z/ Coastal Horry- 749 PM EDT Tue Jul 16 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... * WHAT...For the Beach Hazards Statement, Strong south to north longshore current. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...Coastal Horry County. * WHEN...From 6 AM EDT Wednesday through Wednesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ110-180000- /O.NEW.KILM.RP.S.0017.240717T1000Z-240718T0000Z/ Coastal Brunswick- 749 PM EDT Tue Jul 16 2024 ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Brunswick County. * WHEN...From 6 AM EDT Wednesday through Wednesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ 21
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 15, 8:07 PM EDT, 4 minutes earlier.
Area forecast discussion, Jul 15, 8:07 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
807 PM EDT Mon Jul 15 2024
.SYNOPSIS...
Hot and humid conditions will continue for most of the upcoming
week. Shower and thunderstorm coverage will increase each day as
a cold front approaches and stalls to our northwest.
&&
.UPDATE...
Convection is winding down rapidly this evening. Debris clouds
will clear late this evening and overnight. Cooling rain has
brought some areas to their daytime low during the late
afternoon and may have introduced fog chances where rain fell
previously.
Previous Heat Advisory has ended, a new Heat Advisory has been
issued for Tuesday with heat indices up to 109 degrees.
&&
.NEAR TERM /THROUGH TUESDAY/...
Through Tuesday...Atlantic high pressure will continue to nose in
from the east while a trough lingers inland. This will maintain
above normal temperatures and plentiful moisture across the area.
Isolated to scattered showers and storms this evening, mainly inland
along and ahead of the sea breeze, will diminish this evening with
generally dry conditions expected the rest of the night. Although we
can't rule out a few damaging wind gusts our main concern is for
locally heavy rainfall flooding given the high PWATs and weak storm
motions.
Lows tonight should mainly be in the mid to upper 70s inland with
highs on Tuesday in the mid to upper 90s away from the slightly
cooler coast. Although heat indices should be a bit lower tomorrow
given the slightly lower temps, we still expect another Heat
Advisory will be needed for heat indices peaking generally in the
105 to 108 degree range.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As the mid level ridge starts to weaken the short term will see
increasingly vort-laded westerly flow. While the heat will continue
it may be tempered slightly by the increase in cloud and convective
coverage. In fact, Wednesday may fall just short of Heat Advisory
criteria especially if storms fire early, a distinct possibility.
Forecast soundings are showing moisture through a very deep layer
leading to PW values of 2.25" so pockets of heavy rain appear
possible.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
Frontal boundary approaching from the NW on Thursday and models are
showing a very active day of convection with the continued
possibility of heavy rainfall. The front makes its closest approach
on Friday making it the possible candidate for the most unsettled.
WPC seems to agree as Friday has their highest QPF forecast.
Guidance has pretty similar POPs and rainfall depiction through the
weekend however. Perhaps all of the rain will prevent the front
from washing out quickly as they often do in July this far south.
Daytime highs will be fairly close to climatology whereas nights
will run a bit warm due to cloud cover. Even beyond the weekend
models are pretty aggressive in their depiction of rainfall but with
the weakening boundary retreating slightly northward we have gone a
bit below most guidance.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
VFR this evening as remnant convective outflows cause variable
wind directions and brief periods of low clouds. By 03Z, all
remaining showers and winds should yield to the surface pressure
pattern. Light SW winds will bring VFR. Boundary layer winds
remain mixed tonight, but with the added surface moisture, some
VIS and CIG issues could occur by morning.
Ground fog is possible in areas that received heavy rainfall
today. Unlikely to see fog develop elsewhere without this
additional soil moisture. Boundary layer winds could bring
pockets of stratus, specifically upwind of saturated soils. This
would put both FLO/LBT with a chance for IFR stratus. Confidence
remains low at this time.
VFR for much of the area on Tuesday outside of another round of
isolated afternoon convection.
Extended Outlook... Decent chance for restrictions from
showers/storms Wednesday with even better chances Thursday through
Saturday as a cold front moves closer to the area.
&&
.MARINE...
Through Tuesday...Atlantic high pressure will edge in from the east
while a trough lingers inland. This will lead to fairly typical
summertime conditions with periods of higher winds, mainly from the
afternoon/evening sea breeze and nocturnal surging. However, winds
should mostly stay below 20 kt with seas 4 ft or less so we are not
expecting to need a Small Craft Advisory.
Tuesday night through Saturday... South to southwesterly winds
expected through the entire period as high pressure remains centered
east of Bermuda. Early in the period the gradient will be slightly
tightened by the Piedmont trough and there may be a few gusts to
25kt but not anticipating Small Craft Advisory at this point. Later
in the period a front will stall well inland weakening the gradient
over the waters to about the tune of a one category decrease in wind
speeds.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...Heat Advisory from 10 AM to 7 PM EDT Tuesday for NCZ087-096-
099-105>110.
SC...Heat Advisory from 10 AM to 7 PM EDT Tuesday for SCZ017-023-
024-032-033-039-054>056-058-059.
MARINE...None.
&&
SYNOPSIS...ILM
UPDATE...21
NEAR TERM...RJB
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...21
MARINE...ILMHazardous weather outlook, Jul 15, 8:10 PM EDT, 1 minute before
Hazardous Weather Outlook National Weather Service Wilmington NC 810 PM EDT Mon Jul 15 2024 AMZ250-252-254-256-170015- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 810 PM EDT Mon Jul 15 2024 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ056-170015- Coastal Pender-Coastal New Hanover-Coastal Georgetown- 810 PM EDT Mon Jul 15 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT TUESDAY... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. Moderate Risk of Rip Currents. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-SCZ054-170015- Coastal Brunswick-Coastal Horry- 810 PM EDT Mon Jul 15 2024 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT TUESDAY... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 170015- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 810 PM EDT Mon Jul 15 2024 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT TUESDAY... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 15, 5:49 PM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Wilmington NC
549 PM EDT Mon Jul 15 2024
SCZ059-152215-
Northern Horry SC-
549 PM EDT Mon Jul 15 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN HORRY COUNTY
THROUGH 615 PM EDT...
At 549 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bayboro, or 13 miles southeast of Mullins, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Galivants Ferry and Aynor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3406 7898 3398 7911 3397 7921 3406 7925
3407 7925 3407 7924 3408 7925 3415 7917
TIME...MOT...LOC 2149Z 287DEG 5KT 3405 7912
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ABWLocal storm report, Jul 15, 6:18 PM EDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
618 PM EDT Mon Jul 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM Tstm Wnd Dmg 3 NNE Conway 33.88N 79.05W
07/15/2024 Horry SC Public
Multiple large limbs were reported down near the
Homewood, SC area, some of them making contact with
electrical wires. Horry Electric Cooperative reports
over 200 outages in the area.
&&
Event Number ILM2400203
21Special weather statement, Jul 15, 6:24 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Wilmington NC
624 PM EDT Mon Jul 15 2024
SCZ033-058-152300-
Marion SC-Central Horry SC-
624 PM EDT Mon Jul 15 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL HORRY AND
SOUTHEASTERN MARION COUNTIES THROUGH 700 PM EDT...
At 623 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pee Dee Crossroads, or 11 miles west of Conway, moving southeast at
15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pee Dee Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3386 7935 3394 7927 3387 7906 3373 7923
TIME...MOT...LOC 2223Z 311DEG 14KT 3388 7926
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABWLocal storm report, Jul 15, 6:27 PM EDT, 1 hour 44 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Wilmington NC
627 PM EDT Mon Jul 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM Tstm Wnd Dmg 3 NNE Conway 33.88N 79.05W
07/15/2024 Horry SC Public
Multiple large limbs were reported down near the
Homewood, SC area, some of them making contact with
electrical wires. Horry Electric Cooperative reports
over 200 outages in the area.
&&
Corrected event time
Event Number ILM2400203
21Local storm report, Jul 15, 6:37 PM EDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
637 PM EDT Mon Jul 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM Tstm Wnd Dmg 7 SSE Aynor 33.90N 79.17W
07/15/2024 Horry SC Media
Pictures of a large downed tree was shared via social
media. Time was estimated via radar.
&&
Event Number ILM2400204
21Special weather statement, Jul 15, 6:47 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Wilmington NC
647 PM EDT Mon Jul 15 2024
NCZ105-152330-
Inland Pender NC-
647 PM EDT Mon Jul 15 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN PENDER COUNTY THROUGH
730 PM EDT...
At 646 PM EDT, Doppler radar was tracking a strong thunderstorm near
Penderlea, or near Burgaw, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Burgaw, White Stocking, Penderlea, Maple Hill, Murray Town, Malpass
Corner, Ashton, Willard, Rocky Point, Wards Corner, St. Helena,
Atkinson, Watha, and Pender Memorial Hospital.
This includes Interstate 40 between mile markers 388 and 411.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3439 7785 3454 7826 3468 7816 3471 7811
3472 7811 3472 7805 3473 7801 3472 7799
3471 7798 3472 7796 3472 7768 3471 7768
3466 7765
TIME...MOT...LOC 2246Z 291DEG 13KT 3461 7801
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SCALORAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:26 AM EDT | Excessive Heat Warning | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 16 hr |
| Jul 16, 5:01 PM EDT | Special Weather Statement | ILM | Columbus | 29 min |
| Jul 16, 7:46 PM EDT | Heat Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 24 hr |
| Jul 16, 7:49 PM EDT | Beach Hazards Statement | ILM | New Hanover, Pender | 24 hr |
| Jul 16, 7:49 PM EDT | Rip Current Statement | ILM | Brunswick, New Hanover, Pender | 24 hr |
| Jul 16, 3:21 PM EDT | Special Weather Statement | ILM | Marion | 24 min |
| Jul 16, 3:47 PM EDT | Special Weather Statement | ILM | Marion | 28 min |
| Jul 16, 3:53 PM EDT | Special Weather Statement | ILM | Dillon | 37 min |
| Jul 16, 4:53 PM EDT | Special Weather Statement | ILM | Marion | 37 min |
| Jul 16, 5:06 PM EDT | Special Weather Statement | ILM | Florence | 24 min |
| Jul 16, 5:06 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Marion | 26 min |
| Jul 16, 5:17 PM EDT | Special Weather Statement | ILM | Marion | 28 min |
| Jul 16, 5:20 PM EDT | Special Weather Statement | ILM | Williamsburg | 25 min |
| Jul 16, 5:25 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Williamsburg | 31 min |
| Jul 16, 5:55 PM EDT | Special Weather Statement | ILM | Marion | 35 min |
| Jul 16, 5:59 PM EDT | Special Weather Statement | ILM | Horry | 31 min |
| Jul 16, 6:25 PM EDT | Areal Flood Advisory | ILM | Horry | 71 min |
Nearby
Beach Hazards Statements in North Carolina, 2024Beach Hazards Statements in South Carolina, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.